IV Fluids Have Side Effects?
Good morning, when I was about to give birth, I was taken to a private hospital in Tangerang. and there are many students who are street vendors. when I had to change the intravenous fluid (but I forgot what type) the new infusion needle (like plastic) broke and asked for a replacement too. when the needle was replaced by the student, which did not hit the vein line but entered the muscle tissue (according to the doctor on duty) so that the infusion was often blocked. Several times changing people and being replaced by the original hospital nurse, they were still the same, finally they were installed by Ms. Spv Tsb. I want to ask whether the intravenous fluids have any side effects when they enter muscle tissue? as strong as ever.
The infusion is in the vein. An intravenous needle such as a plastic might be an abbocath. Sometimes when placing the abbocath infusion it does not go into the vein, for example in cases of severe dehydration where the vein collapses and is difficult to find. If the abbocath does not enter the vein, the intravenous fluid will enter the tissue under the skin, maybe this is what happened to you.
The intravenous fluids that enter under the skin will cause swelling. This is a common complication of infusion. If there is swelling, the IV should be removed and reinstalled. Apart from swelling, sometimes you can also find a hematoma or bruise at the place where the infusion was placed. This bruise will gradually get better and disappear.
If you experience pain at the IV site that does not go away immediately, persistent swelling, extensive bruising, and weakened hand strength, you should see your doctor directly so that you can get an examination to confirm the condition of your hands so that you can be given proper follow-up treatment.
For a while you can compress the swollen part with cold water for 3 days then warm water and if it gets better if you do physical exercise gradually, yes.
The following articles are related to the topic of your question:
Thank you and hope it helps,
dr. Devika Y